Author Topic: Recent onset Finasteride induced gyno - options?  (Read 774 times)

Offline spooon

  • Posting Member
  • *
  • Posts: 33
Hi guys, just joined today. Pics attached

My story briefly. Aged 38, took finasteride for two months (Feb to April 2018) then stopped after noting changes in breast sensation and shape. Hoped that stopping would see this side effect reverse but it hasn’t. Not sure if it’s gyno or a cone of very jelly like fat that craters on pressing. Don’t think I can feel any lumps but hard to say what’s going on under the jelly. An endo had my bloods checked and they were all normal apart from DHT which was low. It was low before finasteride. In hindsight taking a drug which reduces DHT further was a bad idea. He tried me on clomid to up my androgens which they did but the breasts stayed. I am aware of tamoxifen and it’s reported sides. He will give if I want it but says my eostrogen is normal so hesitant. He thinks it’s lipomastia. I’ve seen a surgeon who said impossible to say without ‘going in’.

My options 6 months later are :

1. get lean and hope this was just a one-off aberration in how fat was deposited while on finasteride. Hope breasts go back to normal and any subsequent weight gain follows normal distribution (my face looks better this fat)

2. Because it’s ‘only’ been 6 months start on tamoxifen which works for recent gyno.

3. Get vaser lipo.

4. Get surgery.

Appreciate all thoughts on what you think I have, my best options and in which order.

ps. I think some of my pics underestimate the gyno because my phone holding arm is pinning my underarm  / breast region back.

Linkback: https://www.gynecomastia.org/forum/index.php?topic=33958.0
« Last Edit: October 14, 2018, 07:02:42 PM by spooon »

Offline spooon

  • Posting Member
  • *
  • Posts: 33
This is a pic 3 years before I got the finasteride-induced gyno. I was much leaner then weighing about 72 kg instead of 80kg in today's pics. gives you an idea of what I hope to look like when I get lean again. I am sceptical that I can lose these breasts buy losing fat but willing to try.


hammer

  • Guest
You do have a mild case of gynecomastia. If you do decide on the surgery be sure to do your research on your surgeon because we see many unhappy people on the forum after surgery too that regretted having surgery! A great place to start to find a good qualified surgeon is right here on the forum.

Good luck with what ever you do and welcome to the forum!

Bob

Offline spooon

  • Posting Member
  • *
  • Posts: 33
Thanks Hammer. Do you think I have it in the 'lean' pic? 
What are the common things people are unhappy about following surgery?

hammer

  • Guest
Thanks Hammer. Do you think I have it in the 'lean' pic?
What are the common things people are unhappy about following surgery?

It's hard to say without more pictures and close ups

Offline Dr. Elliot Jacobs

  • Senior Moderator
  • Senior Member
  • *****
  • Posts: 4635
    • Gynecomastia Surgery
You do have the appearance of gynecomastia and oftentimes it is an unwanted side effect of finasteride use.  Most of the time, once it has grown it will be there -- it doesn't subside spontaneously.

Your chest at 72 kg (3 years ago) looked better -- but you were also lower in weight.  Since the onset of your problem is relatively recent, would not panic and start to take medications in the hope that it will un-do other medications that you took.  Rather, exercise, lose weight and give it time.  There is no rush into surgery now.

However, if you do get down to a lower weight and if nothing has happened to improve the situation over six or more months, then you should do some research and consult with a gyne specialist in your area or consider traveling for such expertise.

Good luck!

Dr Jacobs
Dr. Jacobs 
Certified: American Board of Plastic Surgery
Fellow: American College of Surgeons
Practice sub-specialty in Gynecomastia Surgery
815 Park Avenue
New York, New York 10021
Telephone:  (212) 570-6080
Email:  dr.j@elliotjacobsmd.com
Website:  http://www.gynecomastiasurgery.com
Website:  http://www.gynecomastianewyork.com/revi

Offline spooon

  • Posting Member
  • *
  • Posts: 33
Thanks Dr. Jacobs.
Yes sadly I'm in the camp where they don't go away of own accord. 
I've been this overweight many times before but somehow the breast shape while fatty did not have the pointed cones on top. I reckon I can get to 72kg in 6-8 weeks. 
I appreciate your point about not rushing. However the very reason for the panic is that of the studies that do support tamoxifen as a first line of treatment also say it must be taken within 12 months (I've seen one study say 6 months) of onset.
I think waiting 6-8 weeks will not hurt. 




Offline MammaryMan

  • Bronze Member
  • **
  • Posts: 56
For anyone going on finasteride or dutasteride for prostate cancer, ask the doctor about a short course of radiation to the breasts (3 or 4 Gy dose) prior to taking the drug. In about 80% of the cases this stops breast enlargement.

Offline spooon

  • Posting Member
  • *
  • Posts: 33
What if you take it for hair loss? Seems gyno caused by serious disease gets more attention.

Offline Dr. Elliot Jacobs

  • Senior Moderator
  • Senior Member
  • *****
  • Posts: 4635
    • Gynecomastia Surgery
I have many patients who take Propecia (Finasteride) to stop or prevent hair loss, which they do appreciate.  And some of them subsequently develop gyne, which they do not appreciate.  And once gyne develops as a result of finasteride, it usually requires surgery to remove it.

The problem is that Finasteride is probably the best medication to stop male pattern hair loss -- nothing else comes close.  

It then becomes a real conundrum:  keep your hair and accept the gyne or lose the hair, have gyne surgery and have a contoured chest thereafter.

I have found that most of my patients prefer to lose the hair and deal with the gyne.  And when one thinks about it, hair loss in men is widespread and is much more acceptable in general while having gyne is often a cause for embarrassment.

Dr Jacobs



Offline spooon

  • Posting Member
  • *
  • Posts: 33
nice summary. I agree. if I hadn't wised up to the numerous other side effects of propecia apart from gyno, which I imagine you are likely to get if prone to gyno side effect, then I would just take the propecia and have the gland removed - no question. 


 

SMFPacks CMS 1.0.3 © 2020